CMAAO IMA HCFI Corona Myth Buster 18 (For attention of Doctors) |
Editorial
eMediNexus Coverage from: 
CMAAO IMA HCFI Corona Myth Buster 18 (For attention of Doctors)

4 Read Comments                

Hydroxychloroquine Myth BustersDr K K Aggarwal, President CMAAO, HCFI and Past National President CMAAOHydroxychloroquine causes retinal toxicityNo. Retinal toxicity, which can result in irreversible retinopathy, is mainly associated with high daily doses and more than 5 years of use of chloroquine or hydroxychloroquine in the treatment of rheumatic diseases. This side effect is seen with long-term use of chloroquine. With hydroxychloroquine, it is only a caution only after years of use.The risk of toxicity depends on daily dose and duration of use. At recommended doses, the risk of toxicity up to 5 years is <1% and up to 10 years is <2%. However, it increases to nearly 20% after 20 years. Even after 20 years, a patient without toxicity has only a 4% risk of converting in the subsequent year. [Ophthalmology 2016;123(6):1386-94]Hydroxychloroquine causes QT prolongatio...
To Read or comment on this article,
create a free account.
Sign Up to instantly read 30000+ free Articles & 1000+ Case Studies
Create Account

Already registered?

Login Now